Alert archive / Washington / Gale Warnings in 2014
Gale Warning 56, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 15, 2014, 1:35 AM PDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2014, 1:35 AM PDT (08:35 UTC)
- Expired
- Jul 15, 2014, 3:00 AM PDT
- In force
- 85 min
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
582 WHUS76 KSEW 150835 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 135 AM PDT TUE JUL 15 2014 PZZ131-132-151400- /O.UPG.KSEW.SC.Y.0158.000000T0000Z-140715T1400Z/ /O.NEW.KSEW.GL.W.0056.140715T0835Z-140715T1000Z/ /O.NEW.KSEW.SC.Y.0159.140715T1000Z-140715T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 135 AM PDT TUE JUL 15 2014 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS EARLY THIS MORNING. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
529 WHUS76 KSEW 150913 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 213 AM PDT TUE JUL 15 2014 PZZ131-132-151400- /O.CON.KSEW.GL.W.0056.000000T0000Z-140715T1000Z/ /O.CON.KSEW.SC.Y.0159.140715T1000Z-140715T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 213 AM PDT TUE JUL 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... * WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS EARLY THIS MORNING. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 14, 9:17 PM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 14, 9:17 PM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
917 PM PDT MON JUL 14 2014
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MOVE OVER WESTERN WASHINGTON
TONIGHT THROUGH WEDNESDAY FOR A RETURN TO SUNNY AND HOT WEATHER.
WEAK ONSHORE FLOW WILL KEEP AT LEAST THE COAST A LITTLE COOLER. THE
RIDGE WILL MOVE FARTHER EAST AND SLIGHTLY STRONGER ONSHORE FLOW WILL
BRING A LITTLE COOLING ON THURSDAY. A WEAK UPPER LEVEL TROUGH WILL
MOVE OVER THE REGION LATE THIS WEEK FOR STRONGER ONSHORE FLOW AND
TEMPERATURES CLOSER TO NORMAL.
&&
.SHORT TERM...THE UPPER LEVEL LOW OVER E WA WILL CONTINUE MOVING E
TONIGHT WHILE THE UPPER LEVEL RIDGE JUST OFFSHORE MOVES INLAND OVER
W WA. THUNDERSTORMS OVER S CENTRAL B.C. HAVE BEEN HEADING S TOWARD
THE BORDER THIS EVENING...BUT FORTUNATELY THEY HAVE BEEN FIZZLING
BEFORE REACHING THE N CASCADES. WITH SUNSET UPON US I THINK THE
CHANCE OF CONVECTION IS RAPIDLY DWINDLING.
STRATUS IS PILED UP OVER THE COASTAL WATERS THIS EVENING AND AS OF
03Z/8 PM HAS PUSHED THROUGH THE STRAIT OF JUAN DE FUCA AS FAR AS THE
DUNGENESS SPIT AND UP THE LOWER CHEHALIS VALLEY 10 NM SW OF SHELTON.
THE PRESSURE GRADIENT IS MAINLY WESTERLY BUT THE TONGUE OF STRATUS
APPROACHING SHELTON HAS BEEN INCREASING THE SOUTHERLY PRESSURE
GRADIENT OVER PUGET SOUND...WITH OLM-BLI GRADIENT RISING TO 0.8 MB.
BEST GUESS IS THAT THE SHALLOW STRATUS WILL SPREAD OVER S PUGET
SOUND OVERNIGHT AND SPREAD E THROUGH THE STRAIT ACROSS WHIDBEY
ISLAND...BUT NOT TOO MUCH MORE THAN THAT. THE STRATUS IS SHALLOW
ENOUGH TO BURN OFF BY MID DAY TUESDAY...WITH ONLY SOME STRATUS
HANGING AROUND NEAR THE COAST IN THE AFTERNOON.
THE OFFSHORE UPPER LEVEL RIDGE WILL MOVE INLAND OVER W WA TUESDAY
WITH 500 MB HEIGHTS RISING TO CLOSE TO 5910 METERS AND 850 MB
TEMPERATURES RISING TO 20C. EVEN WITH THE SHALLOW MORNING STRATUS
MAX TEMPS ARE EXPECTED TO RISE TO THE UPPER 80S IN THE WARMEST
AREAS...WITH SOME SPOTS NEAR 90.
THE RIDGE WILL SHIFT E TUESDAY NIGHT AND WEDNESDAY AND WEAKEN
SLIGHTLY...AS A WEAK LOW AMPLITUDE UPPER LEVEL SHORTWAVE TROUGH
APPROACHES FROM OFFSHORE. 500 MB HEIGHTS WILL LOWER TO AROUND 5870
METERS WEDNESDAY AFTERNOON WITH 850 MB TEMPS RETREATING TO AROUND
18C. THIS SHOULD BE ENOUGH TO KNOCK A COUPLE OF DEGREES OFF OF MAX
TEMPS FOR WEDNESDAY. ONSHORE FLOW WILL PROBABLY PLAY A ROLE AS WELL
TUESDAY NIGHT...WITH THE MODELS INDICATING A SLIGHT INCREASE IN THE
SOUTHERLY COMPONENT TO THE ONSHORE FLOW. THIS SHOULD HELP THE
STRATUS PUSH A LITTLE FARTHER NORTHWARD OVER PUGET SOUND WEDNESDAY
MORNING.
THE LOW AMPLITUDE UPPER LEVEL SHORTWAVE TROUGH WILL MOVE E OVER THE
WA COAST BY 12Z/5 AM THURSDAY. THIS WILL BE A DRY FEATURE WITH THE
MAIN IMPACT BEING FURTHER COOLING OF THE AIR MASS. 500 MB HEIGHTS
AND 850 MB TEMPS DROP A LITTLE MORE...BUT THE MAIN IMPACT WILL BE
MUCH STRONGER SW ONSHORE FLOW WEDNESDAY NIGHT...ENOUGH TO PROBABLY
COVER THE LOWLANDS IN STRATUS THURSDAY MORNING. THURSDAY AFTERNOON
MAY BE TRICKY. ALL MODELS...GFS...ECMWF...NAM ALL MAINTAIN A SW
PRESSURE GRADIENT THROUGH THURSDAY AFTERNOON...WITH W-SW WINDS IN
THE MARINE LAYER. THE STRATUS MAY NOT BURN OFF OVER THE INTERIOR
UNTIL PARTWAY THROUGH THE AFTERNOON AND MAY NOT BURN ALL THE WAY
BACK TO THE COAST. CURRENT FORECAST MAX TEMPS FOR THURSDAY MAY BE ON
THE HIGH SIDE. 00Z GFS/NAM GUIDANCE FOR KSEA KEEPS THE MAX IN THE
UPPER 70S...AND THE OLDER ECMWF BASED MOS DOES THE SAME. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 315 PM AFD...A SHORTWAVE
MOVING THROUGH WESTERLY FLOW WILL ARRIVE ABOUT FRIDAY. THIS WILL
LOWER THE HEIGHTS AND LIKELY INCREASE THE ONSHORE SURFACE FLOW.
LOWER HEIGHTS CONTINUE THROUGH THE WEEKEND AND MODELS EVEN HAVE A
LITTLE PRECIPITATION BY THE END OF THE WEEKEND OVER NORTHERN
SECTIONS. FOR NOW HAVE PUT CHANCE POPS INTO A FEW ZONES IN THE
NORTH. HIGHS ARE FORECAST TO BE IN THE 70S EACH DAY FRIDAY THROUGH
MONDAY...WHICH IS NEAR NORMAL. BURKE
&&
.AVIATION...UPPER LEVEL LOW PRESSURE OVER THE INTERIOR PAC NW WILL
CONTINUE TO SHIFT E OF THE REGION TONIGHT. HIGH PRESSURE ALOFT WILL
BUILD ON TUESDAY. LIGHT N-NW FLOW ALOFT. GENERALLY STABLE AND
DRY...EXCEPT MOIST IN THE LOWER LEVELS BELOW 1K FT.
VISIBLE SATELLITE IMAGERY SHOWS SHALLOW MARINE CLOUDS ALONG THE
COAST...IN THE STRAIT...AND PUSHING INTO WRN PORTIONS OF THE SW
INTERIOR. WLY GRADIENT AND WARM AIR INLAND SHOULD PULL STRATUS
FURTHER INLAND OVERNIGHT BUT REMAINING SHALLOW BELOW 1K FT. EXPECT
IFR CIGS AROUND THE S PUGET SOUND AND N PUGET SOUND...AND
SURROUNDING AREAS ADJACENT TO THE ERN STRAIT. MOST LIKELY STRATUS
WILL STAY OVER THE WATERS OF CENTRAL PUGET SOUND. WILL LEAVE CIGS
OUT OF KSEA/KBFI WITH LESS THAN A 30 PERCENT CHANCE OF IFR CIGS
REACHING THESE TERMINALS. CLOUDS WILL BURN OFF BY 18Z ACROSS THE
INTERIOR.
KSEA...SW WIND 3-6 KT BECOMING LIGHT/VARIABLE TO 4 KT BY MIDNIGHT.
WIND BECOMING NW 5-10 KT AFTER 18Z TUESDAY. LESS THAN A 30 PERCENT
CHANCE OF IFR STRATUS TUESDAY MORNING.
&&
.MARINE...HIGH PRESSURE OFFSHORE WITH LOW PRESSURE INLAND. COASTAL
LOW CLOUDS AND FOG WILL SPREAD INTO THE STRAIT AND SW INTERIOR/FAR S
PUGET SOUND THE NEXT COUPLE OF NIGHTS AND EARLY MORNINGS. WESTERLY
GRADIENT IS STRONG ENOUGH FOR LOW-END GALES IN THE CENTRAL/E STRAIT
THIS EVENING. WINDS ARE EXPECTED TO EASE TO SMALL CRAFT AFTER
MIDNIGHT. A REPEAT OF THE THE HIGH-END SMALL CRAFT OR LOW-END GALES
ARE EXPECTED IN THE CENTRAL/E STRAIT AGAIN TUESDAY EVENING. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND E STRAIT OF JUAN DE FUCA THROUGH
MIDNIGHT.
SMALL CRAFT ADVISORY CENTRAL AND E STRAIT OF JUAN DE FUCA FROM
MIDNIGHT THROUGH 6 AM PDT TUE.
SMALL CRAFT ADVISORY ADMIRALTY INLET.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:41 PM PDT | Gale Warning | SEW | 4 hr | |
| Jul 14, 7:41 PM PDT | Small Craft Advisory | SEW | 6 hr | |
| Jul 15, 1:35 AM PDT | Small Craft Advisory | SEW | 5 hr | |
| Jul 15, 2:59 PM PDT | Small Craft Advisory | SEW | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.